multiple drugs in an AIDS patient - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-21-2011
bebix's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,357
Threads: 194
Thanked 3,268 Times in 881 Posts
Reputation: 3278
Drug multiple drugs in an AIDS patient

An AIDS patient who is being treated with multiple drugs, including AZT, lamivudine, indinavir, ketoconazole, and cotrimoxazole, develops breast hypertrophy, central adiposity, hyperlipidemia, insulin resistance, and nephrolithiasis. If this changes are related to his drug treatment, which of the following is the most likely cause?

A) AZT
B) Lamivudine
C) Indinavir
D) Ketoconazole
E) Cotrimoxazole
Reply With Quote Quick reply to this message
The above post was thanked by:
pass7 (06-21-2011), step1saga (06-21-2011), struggle (06-21-2011)



  #2  
Old 06-21-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 324
Threads: 70
Thanked 239 Times in 144 Posts
Reputation: 249
Default

Quote:
Originally Posted by bebix View Post
An AIDS patient who is being treated with multiple drugs, including AZT, lamivudine, indinavir, ketoconazole, and cotrimoxazole, develops breast hypertrophy, central adiposity, hyperlipidemia, insulin resistance, and nephrolithiasis. If this changes are related to his drug treatment, which of the following is the most likely cause?

A) AZT
B) Lamivudine
C) Indinavir
D) Ketoconazole
E) Cotrimoxazole

answer..C..(because all the protease inhibitors cause lipodystrophy by impairing chylomicron uptake and also hyperglycemia)

Last edited by struggle; 06-21-2011 at 08:15 AM. Reason: Added info..
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (06-21-2011)
  #3  
Old 06-21-2011
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 567
Threads: 25
Thanked 524 Times in 263 Posts
Reputation: 534
Default

those are sign of Protease Inhibitor,,, so Indinavir is the answer. =)
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (06-21-2011)
 
  #4  
Old 06-21-2011
bebix's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,357
Threads: 194
Thanked 3,268 Times in 881 Posts
Reputation: 3278
Thumbs Up

yup, the answer is C) Indinavir!
Reply With Quote Quick reply to this message
The above post was thanked by:
pass7 (06-21-2011)



Reply

Tags
Pharmacology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Diarrhea in AIDS docoftheworld USMLE Step 2 CK Forum 2 06-05-2011 04:26 AM
AIDS Oppurtunistic Infections List with CD Counts Hope2Pass USMLE Step 1 Bits & Pieces 3 04-21-2011 08:32 AM
question_ live vaccine to AIDS patient mtoi USMLE Step 1 Forum 11 11-12-2010 12:36 PM
AIDS Patient CNS Infection Yallah USMLE Step 1 Forum 4 06-19-2010 12:46 AM
a patient with multiple complaints DrSeddik USMLE Step 1 Forum 4 11-30-2009 08:56 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)